What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 5, 3:16 PM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 5, 3:16 PM EST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service New York NY
416 PM EDT Fri Jul 5 2024
.SYNOPSIS...
A trough of low pressure remains west of the area tonight. A cold
front then approaches on Saturday, slowly moving through the area
Saturday night. A cold front southeast of the region eventually
dissipates and allows for high pressure to briefly build in for
Sunday through Sunday night. Another frontal system approaches
early next week with its associated cold front moving in towards
midweek. This frontal boundary could very well linger nearby
from mid to late week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A shortwave will move across the region this evening, resulting in
some showers and thunderstorms from late afternoon through late
this evening. Expect scattered convection, with the best
chances mainly for areas N&W of NYC. An isolated strong to
severe thunderstorm is possible, however lack of focus and
stabilizing marine layer to the east across the coast should
limit shra/tsra activity.
Cold front/trough appears to remain stalled across western portions
of the region tonight. here remains a potential for a few heavy
downpours and embedded tstms to develop and move northeast across
the area tonight with strengthening mid/upper support ahead of a
closed low to the west, and strengthening low-level jet ahead of pre-
frontal trough advecting in an increasingly sub-tropical (weak
elevated instability, deep moisture and warm cloud layer, and 2"+
PWATS) environment. One forecast concern is the NWP and CAMs
continue to remain mixed on location and how widespread any
shra/embedded tsra activity is, with the greater potential remaining
NW of NYC in vicinity of trough.
Otherwise, very warm and muggy conditions tonight, with stratus/fog
development likely across much of the area.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The trough over the Great Lakes continues to lift northeast into
Ontario/Quebec Saturday into Saturday Night, with shortwave axis
pivoting across W PA/NY Saturday Night.
Heat advisory continues for NE NJ through Saturday for second day of
heat indices of 95 to 100 F. Have expanded the Heat Advisory to
include Western Passaic as well as Orange and Rockland in NY. There
is slightly greater coverage of 95 F heat indices likely across the
region on Saturday, but not enough confidence to expand heat
advisory into NYC and the remainder of the the Lower Hudson Valley.
Can not rule out parts of these areas reaching the criteria, however
one concern will be the potential for additional cloud cover/shower
activity which may limit temperatures a bit. Either way, expect
a rather muggy day with dew points in the lower to middle 70s.
The pre-frontal trough remains stalled over the area Saturday, with
the potential for a few rounds of heavy downpours and thunderstorms
ahead of and along it. Sat afternoon and evening appears to be the
best chance for a few strong to severe thunderstorms, once again,
mainly across NYC and points N&W.
The main threat with any storms on Saturday and saturday night will
be the potential for heavy rainfall. PWATS remain above 2"+ inches.
Again one of the forecast challenges remains the differences between
the NWP and CAMs which are varied in timing, location, intensity of
convection. So at this point an isolated severe/flash flood threat
exists on Saturday, mainly for NYC and points N&W.
Any thunderstorm activity should weaken in intensity as it slowly
moves eastward towards the coast Saturday evening and Saturday night
However, there is still the potential for locally heavy downpours
and embedded thunderstorms near the coast.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
After analysis of some large scale numerical weather prediction
models with their MSLP, surface winds, and precipitation forecasts
the following features are noted. The models analyzed were the NAM,
GFS, ECMWF, and the Canadian, although for forecasts of Monday night
onward, just the GFS, ECMWF and Canadian were compared.
The models exhibit better agreement with high pressure over the area
with mainly dry conditions Sunday through Sunday night. They have
agreement with southerly flow across the region for early next week
and more convective potential for Tuesday through Tuesday night. The
models show cold front lingering nearby for Wednesday but vary more
with rain from mid to late week. ECMWF particularly seems to be most
aggressive with convection showing a continual cycle of shower and
thunderstorm development along the front for mid to late week.
Some relatively drier dewpoints Sunday behind a cold front will have
some lower heat indices forecast within the region. Forecast highs
mostly in upper 80s to lower 90s with max heat indices in the lower
90s with some mid 90s for parts of the region, mostly in NE NJ. More
areas in mid 90s with max heat indices forecast for Monday with
relatively higher dewpoints compared to previous day. Forecast highs
are mostly in the 80s for Tuesday and the rest of the days of the
forecast.
Showers with mostly chance POPs return to the forecast Tuesday
afternoon through the rest of the forecast. Forecast has chances of
thunderstorms Tuesday afternoon through Wednesday night. Otherwise,
thunderstorms have slight chance. Highest coverage and thunderstorm
potential appear to be Tuesday afternoon into early Wednesday
surrounding the cold front moving and how fast it makes its way
through.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A trough of low pressure slowly shifts in from the west into tonight
and remains in the vicinity through Saturday before a cold front
passes through Saturday night.
Mainly VFR with the exception of KGON today, and in any
shra/tstms this aftn/early eve. Lowering flight categories
otherwise tonight, with just about all terminals eventually
IFR/LIFR.
S to SE winds around 10kt this afternoon, then S 5-10kt tonight.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Occasional S wind G20kt possible at KJFK until around 0z.
Chance that tempo TSRA doesn't happen late today/early evening as it
might be just VCTS or just plain showers/VCSH. Additional showers
possible late tonight into Saturday morning.
Timing for flight category changes tonight through Saturday morning
may be off by 1-2 hours.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
Saturday: MVFR or lower conditions possible at times with
continued chance of showers/tstms.
Sunday and Monday: VFR.
Tuesday: Chance of sub-VFR in showers and thunderstorms in the
afternoon, mainly west of NYC.
Wednesday: Chance of sub-VFR in showers and thunderstorms.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Small craft advisories remain in effect for the ocean tonight
through Saturday night as a strengthening S flow increases to
15-20kt and seas build to 4 to 6 ft. Potential for occasional
Great South Bay gusts to 25 kt as well.
With a relatively weak pressure gradient in place, conditions on the
waters are expected to remain below small craft advisory thresholds
Sunday through the middle of next week.
&&
.HYDROLOGY...
Isolated to scattered slow moving thunderstorms producing 1-2"/hr
rainfall rates are likely this eve, primarily W&NW of NYC. Primary
threat is for minor/poor drainage flooding, with an isolated flash
flood threat.
Approaching shortwave and slow moving frontal boundary crossing
tonight into Saturday night will bring potential for localized 1-
2"/hr rainfall rates with isolated to scattered thunderstorms.
Localized flash flood threat exists for the area from any
training convection during this timeframe, with the threat
maximized across NYC/NJ metro and points N&W during peak heating
Sat aft/eve.
Model precipitable waters show an increase up to near 2.2 to 2.4
inches Tuesday into Tuesday night. With cold front moving in, there
will be a marginal risk for excessive rainfall. There will be a
chance for flooding with widespread minor flooding potential as
well as a low percentage probability for localized flash flooding.
Otherwise, no other widespread hydrologic issues are expected.
&&
.TIDES/COASTAL FLOODING...
There is a moderate to high risk for rip current development along
NYC/LI ocean beaches today with a combo of 3-4ft S wind wave and 2
ft E/SE swell. The high risk is for W LI and NYC beaches this
aft/eve due to enhanced seabreeze formation and large tidal range.
There is a high risk of rip currents for all NYC and LI ocean
beaches on Saturday as S wind waves continues to build to 5 ft, with
continued 2 ft E/SE swell.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...Heat Advisory from noon to 8 PM EDT Saturday for NYZ067-069.
High Risk for Rip Currents through Saturday evening for NYZ075-178-
179.
High Risk for Rip Currents from Saturday morning through Saturday
evening for NYZ080-081.
NJ...Heat Advisory from noon to 8 PM EDT Saturday for NJZ002.
Heat Advisory until 8 PM EDT Saturday for NJZ004-006-103>108.
MARINE...Small Craft Advisory from 8 PM this evening to 2 PM EDT Sunday
for ANZ350-353.
Small Craft Advisory until 2 PM EDT Sunday for ANZ355.
&&
SYNOPSIS...BC/JM
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...JM
AVIATION...JC
MARINE...BC/JM
HYDROLOGY...BC/JM
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jul 5, 3:48 AM EST, 15 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
448 AM EDT Fri Jul 5 2024
NJZ004-006-103>108-060900-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-
448 AM EDT Fri Jul 5 2024
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
SATURDAY...
This Hazardous Weather Outlook is for northeast New Jersey.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ074-060900-
Richmond (Staten Island)-
448 AM EDT Fri Jul 5 2024
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ075-178-179-060900-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
448 AM EDT Fri Jul 5 2024
...HIGH RIP CURRENT RISK IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH SATURDAY EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
NYZ080-081-060900-
Southwest Suffolk-Southeast Suffolk-
448 AM EDT Fri Jul 5 2024
...HIGH RIP CURRENT RISK IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
This Hazardous Weather Outlook is for southeast New York.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Rip Current Risk.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
CTZ005>012-NJZ002-NYZ067>073-078-079-176-177-060900-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-Orange-Putnam-
Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Northwest Suffolk-Northeast Suffolk-
Northern Queens-Northern Nassau-
448 AM EDT Fri Jul 5 2024
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-340-345-350-353-355-060900-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
448 AM EDT Fri Jul 5 2024
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Special weather statement, Jul 5, 5:45 PM EST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New York NY
645 PM EDT Fri Jul 5 2024
NJZ006-105>108-NYZ074-052315-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Union NJ-
Western Essex NJ-Richmond (Staten Is.) NY-
645 PM EDT Fri Jul 5 2024
...STRONG THUNDERSTORMS WILL IMPACT HUDSON...UNION...SOUTHERN ESSEX
AND RICHMOND COUNTIES THROUGH 715 PM EDT...
At 644 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millburn to near Old Bridge. Movement was
northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newark, Jersey City, Elizabeth, Bayonne, Plainfield, Linden, Orange,
Summit, Millburn, Harrison, Todt Hill, Huguenot, Port Richmond,
Kearny, and Tottenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4049 7427 4050 7428 4050 7426 4055 7425
4057 7421 4059 7421 4060 7422 4059 7428
4061 7431 4060 7446 4063 7442 4067 7440
4066 7442 4067 7443 4072 7440 4075 7436
4078 7416 4075 7403 4053 7412 4050 7422
TIME...MOT...LOC 2244Z 240DEG 15KT 4075 7428 4041 7437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JMSpecial weather statement, Jul 5, 6:06 PM EST, 54 minutes before
Special Weather Statement
National Weather Service New York NY
706 PM EDT Fri Jul 5 2024
NJZ006-104>106-108-NYZ072-074-075-052330-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Western Essex NJ-
Eastern Bergen NJ-New York (Manhattan) NY-Kings (Brooklyn) NY-
Richmond (Staten Is.) NY-
706 PM EDT Fri Jul 5 2024
...STRONG THUNDERSTORMS WILL IMPACT HUDSON...EASTERN UNION...SOUTH
CENTRAL BERGEN...SOUTHEASTERN ESSEX...RICHMOND...KINGS AND NEW YORK
(MANHATTAN) COUNTIES THROUGH 730 PM EDT...
At 705 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Newark to near Tottenville. Movement was
northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Newark, Jersey City, Elizabeth, Bayonne, Hoboken, Linden, Orange,
Lyndhurst, Rutherford, Secaucus, Harrison, Ridgefield, Todt Hill,
Huguenot, and The Verrazano Narrows Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4050 7427 4052 7425 4055 7425 4056 7422
4059 7421 4060 7422 4059 7428 4060 7430
4066 7429 4069 7427 4071 7424 4072 7428
4076 7428 4086 7399 4056 7401 4060 7404
4053 7410 4050 7424
TIME...MOT...LOC 2305Z 229DEG 23KT 4073 7420 4048 7422
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMSpecial weather statement, Jul 5, 6:10 PM EST, 50 minutes before
Special Weather Statement
National Weather Service New York NY
710 PM EDT Fri Jul 5 2024
NJZ002-004-103>106-NYZ067-052345-
Eastern Essex NJ-Western Bergen NJ-Western Passaic NJ-
Western Essex NJ-Eastern Bergen NJ-Eastern Passaic NJ-Orange NY-
710 PM EDT Fri Jul 5 2024
...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...BERGEN AND NORTHERN
ESSEX COUNTIES THROUGH 745 PM EDT...
At 709 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Franklin to Bloomfield. Movement was east
at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Paterson, Passaic, Wayne, Bloomfield, Hackensack, Bergenfield,
Paramus, West Milford, Ridgewood, Ramsey, Ringwood, Pompton Lakes,
Caldwell, Englewood, and Hawthorne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4109 7450 4119 7438 4122 7426 4116 7420
4114 7423 4111 7414 4089 7393 4088 7394
4079 7420 4078 7437 4086 7432 4090 7433
4090 7427 4093 7429 4097 7428 4100 7430
4103 7442 4102 7443 4105 7445 4104 7450
TIME...MOT...LOC 2309Z 258DEG 30KT 4111 7450 4082 7420
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMSpecial weather statement, Jul 5, 6:33 PM EST, 27 minutes before
Special Weather Statement
National Weather Service New York NY
733 PM EDT Fri Jul 5 2024
NJZ006-104-106-108-NYZ072>075-176-178-060015-
Hudson NJ-Eastern Union NJ-Eastern Essex NJ-Eastern Bergen NJ-
Northern Queens NY-Southern Queens NY-Bronx NY-
New York (Manhattan) NY-Kings (Brooklyn) NY-Richmond (Staten Is.) NY-
733 PM EDT Fri Jul 5 2024
...STRONG THUNDERSTORMS WILL IMPACT HUDSON...SOUTHEASTERN BERGEN...
SOUTHEASTERN ESSEX...QUEENS...BRONX...RICHMOND...KINGS AND NEW YORK
(MANHATTAN) COUNTIES THROUGH 815 PM EDT...
At 732 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Teterboro to Bensonhurst to Keansburg. Movement
was northeast at 15 mph.
HAZARD...Wind gusts up to around 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Newark, Jersey City, Flatbush, Flushing, Bayonne, Mott Haven,
Hoboken, East Tremont, Coney Island, Lyndhurst, Rutherford, Secaucus,
Harrison, Ridgefield, and Todt Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4050 7428 4051 7426 4052 7425 4054 7425
4056 7422 4060 7418 4079 7418 4091 7388
4090 7386 4091 7385 4070 7379 4053 7393
4053 7394 4056 7395 4056 7401 4060 7403
4053 7410 4050 7422
TIME...MOT...LOC 2332Z 226DEG 15KT 4084 7404 4061 7400 4046 7415
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMSpecial weather statement, Jul 5, 6:45 PM EST, 15 minutes before
Special Weather Statement
National Weather Service New York NY
745 PM EDT Fri Jul 5 2024
CTZ009-NJZ002-004-103>106-NYZ067>071-060030-
Southern Fairfield CT-Eastern Essex NJ-Western Bergen NJ-
Western Passaic NJ-Western Essex NJ-Eastern Bergen NJ-
Eastern Passaic NJ-Putnam NY-Rockland NY-Southern Westchester NY-
Northern Westchester NY-Orange NY-
745 PM EDT Fri Jul 5 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN FAIRFIELD...PASSAIC...
BERGEN...NORTHEASTERN ESSEX...WESTCHESTER...SOUTHEASTERN ORANGE...
PUTNAM AND ROCKLAND COUNTIES THROUGH 830 PM EDT...
At 745 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Harriman to Englewood. Movement was northeast
at 35 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Yonkers, Paterson, Stamford, Passaic, White Plains, Wayne,
Bloomfield, Hackensack, New City, Port Chester, Bergenfield, Paramus,
West Milford, Ossining, and Ridgewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4103 7351 4090 7387 4092 7392 4088 7394
4077 7424 4091 7430 4089 7428 4091 7427
4093 7429 4097 7428 4100 7430 4100 7435
4116 7442 4120 7437 4123 7443 4142 7410
4146 7400 4144 7398 4149 7392 4151 7370
TIME...MOT...LOC 2345Z 246DEG 30KT 4132 7416 4089 7398
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JMSpecial weather statement, Jul 5, 6:52 PM EST, 8 minutes before
Special Weather Statement
National Weather Service New York NY
752 PM EDT Fri Jul 5 2024
CTZ005-NYZ068-060030-
Northern Fairfield CT-Putnam NY-
752 PM EDT Fri Jul 5 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL FAIRFIELD AND
EASTERN PUTNAM COUNTIES THROUGH 830 PM EDT...
At 751 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wingdale to Carmel. Movement was east at
25 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
Locations impacted include...
Danbury, Lake Carmel, Sherman, Brewster, Newtown, Bethel, Brookfield,
New Fairfield, Carmel, Fahnestock State Park, Patterson, Putnam Lake,
and Brewster Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
4150 7344 4151 7339 4149 7337 4147 7332
4147 7330 4145 7329 4137 7331 4138 7385
4150 7382 4153 7353 4167 7352
TIME...MOT...LOC 2351Z 269DEG 22KT 4167 7361 4141 7369
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JM